Integral points on affine quadric surfaces
Journal de théorie des nombres de Bordeaux, Volume 34 (2022) no. 1, pp. 141-161.

It is well-known that the Hasse principle holds for quadric hypersurfaces. The Hasse principle fails for integral points on smooth quadric hypersurfaces of dimension 2 but the failure can be completely accounted for by the Brauer–Manin obstruction. We investigate how often the family of quadric hypersurfaces ax 2 +by 2 +cz 2 =n has a Brauer–Manin obstruction where a,b,c,n are integers. We improve previous bounds of Mitankin [7].

Il est bien connu que le principe de Hasse est valable pour les hypersurfaces quadratiques. Le principe de Hasse échoue pour les points entiers sur les hypersurfaces quadratiques lisses de dimension 2, mais cet échec peut être complètement expliqué par l’obstruction de Brauer–Manin. Nous étudions à quelle fréquence la famille d’hypersurfaces quadratiques ax 2 +by 2 +cz 2 =n a une obstruction de Brauer–Manin, où a,b,c,n sont des entiers. Nous améliorons les éstimations précédentes de Mitankin [7].

Published online:
DOI: 10.5802/jtnb.1196
Classification: 14G05, 14G12
Keywords: Brauer–Manin obstruction, integral point, quadric surface
Tim Santens 1

1 Departement Wiskunde KU Leuven Celestijnenlaan 200B 3001 Heverlee, Belgium
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
     author = {Tim Santens},
     title = {Integral points on affine quadric surfaces},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {141--161},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {34},
     number = {1},
     year = {2022},
     doi = {10.5802/jtnb.1196},
     language = {en},
     url = {}
AU  - Tim Santens
TI  - Integral points on affine quadric surfaces
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2022
SP  - 141
EP  - 161
VL  - 34
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  -
DO  - 10.5802/jtnb.1196
LA  - en
ID  - JTNB_2022__34_1_141_0
ER  - 
%0 Journal Article
%A Tim Santens
%T Integral points on affine quadric surfaces
%J Journal de théorie des nombres de Bordeaux
%D 2022
%P 141-161
%V 34
%N 1
%I Société Arithmétique de Bordeaux
%R 10.5802/jtnb.1196
%G en
%F JTNB_2022__34_1_141_0
Tim Santens. Integral points on affine quadric surfaces. Journal de théorie des nombres de Bordeaux, Volume 34 (2022) no. 1, pp. 141-161. doi : 10.5802/jtnb.1196.

[1] Jean-Louis Colliot-Thélène; Fei Xu Brauer–Manin obstruction for integral points of homogeneous spaces and representation by integral quadratic forms, Compos. Math., Volume 145 (2009) no. 2, pp. 309-363 (With an appendix by Dasheng Wei and Xu) | DOI | MR | Zbl

[2] Harold Davenport Multiplicative number theory, Graduate Texts in Mathematics, 74, Springer, 1980, xiii+177 pages (Revised by Hugh L. Montgomery) | DOI | MR

[3] John Friedlander; Henryk Iwaniec Ternary quadratic forms with rational zeros, J. Théor. Nombres Bordeaux, Volume 22 (2010) no. 1, pp. 97-113 | DOI | Numdam | MR | Zbl

[4] Alexander Grothendieck Le groupe de Brauer. I, II, III, Dix exposés sur la cohomologie des schémas (Advanced Studies in Pure Mathematics), Volume 3, North-Holland, 1968, pp. 1-188 | Zbl

[5] Martin Kneser Darstellungsmasse indefiniter quadratischer Formen, Math. Z., Volume 77 (1961), pp. 188-194 | DOI | MR | Zbl

[6] Yuri V. Matiyasevich Hilbert’s tenth problem, Foundations of Computing Series, MIT Press, 1993, xxiv+264 pages (Translated from the 1993 Russian original by the author, With a foreword by Martin Davis) | MR

[7] Vladimir Mitankin Failures of the integral Hasse principle for affine quadric surfaces, J. Lond. Math. Soc., Volume 95 (2017) no. 3, pp. 1035-1052 | DOI | MR | Zbl

[8] Hans Rademacher On the Phragmén–Lindelöf theorem and some applications, Math. Z., Volume 72 (1959/1960), pp. 192-204 | DOI | MR | Zbl

[9] Jean-Pierre Serre A course in arithmetic, Graduate Texts in Mathematics, 7, Springer, 1973, viii+115 pages (Translated from the French) | DOI | MR

[10] Alexei Skorobogatov Torsors and rational points, Cambridge Tracts in Mathematics, 144, Cambridge University Press, 2001, viii+187 pages | DOI | MR

[11] Gérald Tenenbaum Introduction to analytic and probabilistic number theory, Cambridge Studies in Advanced Mathematics, 46, Cambridge University Press, 1995, xvi+448 pages Translated from the second French edition (1995) by C. B. Thomas | MR

[12] László Tóth The probability that k positive integers are pairwise relatively prime, Fibonacci Q., Volume 40 (2002) no. 1, pp. 13-18 | MR | Zbl

[13] László Tóth Multiplicative arithmetic functions of several variables: a survey, Mathematics without boundaries, Springer, 2014, pp. 483-514 | MR | Zbl

Cited by Sources: